MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROST, HIP, SEMI-CNSTRAIND UNCEMENTED, MET/POLY, NON-PORS, CALICUM-PHSPHT

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROST, HIP, SEMI-CNSTRAIND UNCEMENTED, MET/POLY, NON-PORS, CALICUM-PHSPHT
Model Number 71332525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that after arthroscopy procedure it was noticed that there was a displacement of the acetabular screw.No delay reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed and the displacement was confirmed.The clinical/medical investigation concluded that, the root cause of the reported event could not be definitively concluded.The patient impact beyond the reported screw displacement could not be determined, as it was reported that the shell had the desired press-fit and had no risk of migration.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue, traumatic injury or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF SPHER HEAD SCREW 25MM
Common Device Name
PROST, HIP, SEMI-CNSTRAIND UNCEMENTED, MET/POLY, NON-PORS, CALICUM-PHSPHT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10788679
Report Number1020279-2020-06181
Device Sequence Number2959845
Product Code MEH
UDI-Device Identifier03596010460462
UDI-Public03596010460462
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332525
Device Catalogue Number71332525
Device Lot Number19DM01190
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;